MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER; NRY
Catalog Number PSC054
Medical Device Problem Codes Fracture (1260); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/14/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the penumbra system 5max reperfusion catheter (5max) was fractured approximately 53.0 cm from the hub.Conclusions: evaluation of the returned device confirmed that the 5max was fractured.This type of damage typically occurs due to improper handling during removal from packaging.If the 5max is removed from the packaging hoop forcefully or at an angle, the shaft may fracture due to excess force and bending.These devices are 100% visually inspected for damage during process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the penumbra system 5max reperfusion catheter (5max) was fractured.The fractured 5max was found prior to use and therefore, was not used for the procedure.The procedure was completed using another manufacturer's catheter.

Brand Name
PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5877551
Report Number3005168196-2015-00593
Device Sequence Number269573
Product Code NRY
UDI-Device Identifier00814548012742
UDI-Public00814548012742
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/15/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/31/2018
Device Catalogue NumberPSC054
Device Lot NumberF62962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2015
Initial Report FDA Received Date08/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1